Alert archive / Nebraska / River Flood Warnings in 2011

River Flood Warning 18, NWS Hastings, NE

May 26, 2011Nuckolls County, Nebraska

NWS Hastings, NE issued this river flood warning at May 26, 2011, 11:15 AM CDT for Nuckolls County, Nebraska. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 26, 2011, 11:15 AM CDT (16:15 UTC)
Expired
May 26, 2011, 8:38 PM CDT
In force
9 hr
Issued by
NWS Hastings, NE
Flood severity
Minor

County Nuckolls County, NE

The radar

The Grand Island radar (KUEX), 37 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Republican River near Hardy (HDYN1).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
13.5 ft
Major stage
15.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06853500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WGUS43 KGID 261615
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1115 AM CDT THU MAY 26 2011

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... 

  REPUBLICAN RIVER NEAR HARDY AFFECTING NUCKOLLS COUNTY

NEC129-270224-
/O.NEW.KGID.FL.W.0018.110526T1615Z-110527T0224Z/
/HDYN1.1.ER.000000T0000Z.110526T1530Z.110526T2024Z.NO/
1115 AM CDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE REPUBLICAN RIVER NEAR HARDY.
* UNTIL THIS EVENING.....
* AT 10:30 AM THURSDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* AT 11.5 FEET...WATER FLOODS ADDITIONAL RURAL AGRICULTURAL LAND.

$$
1 follow-up statement
570 
WGUS83 KGID 270138
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
838 PM CDT THU MAY 26 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  REPUBLICAN RIVER NEAR HARDY AFFECTING NUCKOLLS COUNTY

NEC129-270208-
/O.CAN.KGID.FL.W.0018.000000T0000Z-110527T0027Z/
/HDYN1.1.ER.000000T0000Z.110526T1530Z.110526T1827Z.NO/
838 PM CDT THU MAY 26 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE REPUBLICAN RIVER NEAR HARDY.
* AT 7:00 PM THURSDAY THE STAGE WAS ESTIMATED TO BE 10.7 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL 
  OVERNIGHT.
* AT 11.5 FEET...WATER FLOODS ADDITIONAL RURAL AGRICULTURAL LAND.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at May 26, 5:42 AM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, May 26, 5:42 AM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
542 AM CDT THU MAY 26 2011

.AVIATION...12Z KGRI TAF. VFR CONDITIONS ARE PREDICTED FOR THIS
FORECAST. WE WILL START OFF CLEAR WITH THE INFLUENCE OF SURFACE
HIGH PRESSURE. WIND WILL SHIFT FROM LIGHT NORTH TO EAST TODAY AND
BY LATE AFTERNOON THE WIND COULD GET A BIT GUSTY WITH DEVELOPING
LOW-LEVEL LAPSE RATES. CIRRUS AND EVENTUALLY LOW-LEVEL CLOUDINESS
WILL MOVE IN FROM THE WEST/NORTHWEST AS ANOTHER WAVE APPROACHES.
IT APPEARS THAT MOST OF THE ENERGY WILL BE CONCENTRATED
NORTH...BUT I INCLUDED A PROB30 GROUP FOR LIGHT RAIN WITH
ANTICIPATED CEILINGS NOT LOWER THAN MID-LEVEL.

&&

.PREV DISCUSSION... /ISSUED 351 AM CDT THU MAY 26 2011/

DISCUSSION...CERTAINLY MORE QUIET CONDITIONS ONGOING ACROSS THE
CWA COMPARED TO THE PAST COUPLE OF NIGHTS...WITH THE MAIN UPPER
LEVEL LOW PRESSURE SYSTEM WHICH BROUGHT SEVERE WEATHER AND HEAVY
RAINFALL TO THE PLAINS EARLIER IN THE WEEK NOW PUSHING EAST NEAR
THE MO/IL BORDER. UPPER LEVEL RIDGING SETTING UP ALONG THE HIGH
PLAINS AS ANOTHER LOW PRESSURE SYSTEM MOVES ONTO THE WEST COAST.
AT THE SURFACE...THE CWA SITS BETWEEN LOW PRESSURE MOVING INTO THE
MIDWEST AND AN AXIS OF HIGH PRESSURE EXTENDING SOUTH OUT OF CANADA
THROUGH THE DAKOTAS AND HIGH PLAINS. RESULTANT WINDS REMAIN
NORTHERLY...BUT HAVE DIMINISHED IN SPEED AS THE SFC HIGH BUILDS
FURTHER INTO THE PLAINS.

FORECAST FOR THE REST OF TODAY REMAINS DRY...WITH THE PRIMARY
FEATURE CONTINUING TO BE THE UPPER LEVEL SHORTWAVE RIDGING...WHICH
SHIFTS EAST ACROSS THE PLAINS AS THE MAIN LOW MOVES FURTHER THROUGH
THE MIDWEST AND THE NEXT SYSTEM FURTHER INTO THE NORTHERN/CENTRAL
ROCKIES.  THE SURFACE RIDGE AXIS CURRENTLY JUST TO THE WEST OF THE
CWA WILL ALSO SHIFT EAST THROUGH THE DAY...BRINGING LIGHTER/VARIABLE
WINDS THROUGH THE MORNING HOURS...WHICH THEN WILL SWITCH TO BECOME
MORE SOUTHEASTERLY AS THE AXIS SHIFTS OFF TO THE EAST.  EXPECTING
PLENTY OF SUNSHINE ACROSS THE CWA...BUT THERE WONT BE A BIG REBOUND
IN TEMPERATURES WITH THE COOLER AIRMASS IN PLACE...AND AFTERNOON
HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 60S/LOWER
70S.  WILL BE A PRETTY NICE DAY.

AS WE GET INTO TONIGHT AND FRIDAY...ALONG COMES ANOTHER CHANCE FOR
PRECIPITATION FOR AT LEAST PORTIONS OF THE CWA.  MODELS NOT IN TOO
BAD OF AGREEMENT SHOWING THE UPPER LEVEL SYSTEM CURRENTLY PUSHING
ONTO THE WEST COAST CONTINUING ITS EASTWARD TREK THROUGH THE
ROCKIES...WITH LOW PRESSURE DEVELOPING OVER THE NORTHERN ROCKIES
TONIGHT. TOWARD FRIDAY MORNING AND THROUGH THE DAY...AN ASSOCIATED
SHORTWAVE TROUGH SWINGS THROUGH THE PLAINS.  THE INCREASED LIFT FROM
THIS UPPER LEVEL ENERGY...WORKING WITH THE NOSE OF A 30-40KT
SOUTHERLY LLJ ACROSS THE AREA...IS EXPECTED TO RESULT IN
PRECIPITATION MAINLY AFTER MIDNIGHT AND INTO THE DAYTIME HOURS ON
FRIDAY.  KEPT THE HIGHEST POPS CONFINED TO THE NORTHERN PORTIONS OF
THE CWA...CLOSER TO THE BETTER LIFT...BUT CANT COMPLETELY RULE OUT
PRECIPITATION FURTHER SOUTH SO WILL KEEP THE LOWER POPS GOING.  WILL
ALSO LEAVE THUNDER MENTION AS IS...NOT EXPECTING SEVERE WEATHER AT
THIS POINT WITH OVERALL INSTABILITY ON THE LOWER SIDE...BUT IT DOES
BEAR KEEPING AN EYE ON. ANY ONGOING ACTIVITY SHOULD BE TAPERING OFF
TO AN END DURING THE AFTERNOON HOURS FROM WEST TO EAST...WITH THE
EVENING HOURS DRY.  THERE IS ALSO A SURFACE FRONT/TROUGH
ACCOMPANYING THE PASSAGE OF THIS SYSTEM...WHICH DOES PROVIDE A BIT
MORE FOCUS FOR PRECIPITATION DEVELOPMENT...BUT OTHER THAN BRINGING A
WESTERLY SWITCH TO THE WINDS IT HAS LITTLE EFFECT.  REALLY NO
NOTABLE CHANGE WITH THE AIRMASS BEHIND THE FRONT...SO NOT EXPECTING
COOLER TEMPERATURES...AND WITH MORE OF A DOWNSLOPING COMPONENT TO
THE WINDS /GRANTED THE SPEEDS ARENT OVERLY HIGH/...THINK THAT
AFTERNOON HIGHS WILL REACH INTO THE LOWER/MID 70S.

FORECAST IS A LITTLE MORE UNCERTAIN AS WE GET INTO SATURDAY/SATURDAY
NIGHT IN REGARD TO PRECIPITATION CHANCES...WITH SOME NOTABLE
DIFFERENCES BETWEEN MODELS WITH THE TIMING AND TO A LESSER EXTENT
LOCATION.  THE UPPER LEVEL PATTERN ACROSS THE AREA REMAINS ZONAL
WITH A LOW PRESSURE SYSTEM SET UP NEAR THE CANADIAN BORDER...BEFORE
TRANSITIONING TO A MORE SOUTHWESTERLY FLOW AS ANOTHER LOW PRESSURE
SYSTEM STARTS TO DIG SOUTH INTO THE ROCKIES.  AT THE SURFACE...LOW
PRESSURE IS EXPECTED TO BECOME BETTER ORGANIZED SOMEWHERE NEAR THE
SE CO/SW KS/PANHANDLES OF TX AND OK AREA...WITH AN ACCOMPANYING WARM
FRONTAL BOUNDARY EXTENDING TO THE E/NE.  MODELS VARY ON THE LOCATION
OF THE LOW...AND HOW FAR NORTH THE WARM FRONTAL BOUNDARY GETS...AND
WHETHER ITS TO THE SOUTH OF OR ACROSS PORTIONS OF THE CWA.  THEN TO
ADD TO THE UNCERTAINTY...MODELS DIFFER WITH THE ONSET AND LOCATION
OF PRECIPITATION ASSOCIATED WITH INCREASING ISENTROPIC LIFT AHEAD OF
THE TROUGH TO THE WEST ALONG WITH AN INCREASING SOUTHERLY LLJ
ADVECTING MOISTURE AND WARM AIR NORTH OF THE SFC FRONT.  DECIDED TO
INSERT SOME LOW POPS DURING THE DAY ON SATURDAY TO ACCOUNT FOR AN
EARLIER ONSET OF PRECIPITATION...BUT DID KEEP THE HIGHER POPS GOING
SATURDAY NIGHT.  THOSE WITH PLANS THIS UPCOMING WEEKEND WILL NEED TO
KEEP AN EYE ON THE FORECAST...AT THIS POINT THE BETTER INSTABILITY
STAYS OFF TO THE SOUTH OF THE CWA...BUT ANY NORTHWARD SHIFT COULD
BRING INCREASING CHANCES FOR SOME SEVERE THUNDERSTORMS TO PORTIONS
OF THE CWA.  STILL PLENTY OF UNCERTAINTIES DUE TO MODELS DIFFERENCE
TO BE WORKED OUT IN UPCOMING SHIFTS.  AS FAR AS TEMPERATURES GO FOR
SATURDAY...THEY WILL BE DEPENDENT MAINLY ON THE POSITION OF THE SFC
FRONT...WITH MOST MODELS CURRENTLY SHOWING MOST OF THE CWA WITH
EASTERLY WINDS AND INCREASED CLOUD COVER DURING THE DAY...SO DID
TREND HIGHS BACK SOME INTO THE 70S...BUT LIKE THE CASE WITH THE
PRECIPITATION...ANY NOTABLE SHIFTS OR BETTER AGREEMENT IN THE MODELS
WILL LIKELY RESULT IN ADJUSTMENTS.

ONLY A FEW CHANGES MADE TO SUNDAY AND BEYOND...MAINLY TO ADD
THUNDERSTORM CHANCES /SOME OF WHICH COULD BE ON THE STRONG TO SEVERE
SIDE/ TO THE FORECAST FOR MONDAY/MONDAY EVENING WITH ANOTHER UPPER
LEVEL LOW IMPACTING THE PLAINS AND ACCOMPANYING FRONTAL BOUNDARY
PUSHING THROUGH THE CWA.  THOSE WITH PLANS THIS UPCOMING HOLIDAY
WEEKEND WILL NEED TO KEEP UPDATED TO CHANGES MADE TO THE FORECAST.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...ADO
AVIATION...HEINLEIN
Hazardous weather outlook, May 26, 4:51 AM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
451 AM CDT THU MAY 26 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
271200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
451 AM CDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

LOWLAND AND RIVER FLOODING CONTINUES FOR MANY LOCATIONS DUE TO
RUNOFF FROM HEAVY RAINFALL EARLIER IN THE WEEK. THIS FLOODING WILL
LIKELY PERSIST FOR SOME LOCATIONS FOR ANOTHER DAY OR TWO...AND AS
A RESULT...MULTIPLE FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF
SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. PLEASE REFER TO
LOCAL AREA FLOOD WARNINGS FOR FURTHER INFORMATION.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
TONIGHT...BUT THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES WILL LINGER INTO THE DAYTIME HOURS ON FRIDAY
ACROSS THE OUTLOOK AREA...BUT THESE THUNDERSTORMS ARE NOT EXPECTED
TO BECOME SEVERE.

LOOKING TOWARD THE UPCOMING MEMORIAL DAY WEEKEND...SATURDAY
THROUGH MONDAY...CHANCES FOR THUNDERSTORMS WILL RETURN TO THE
OUTLOOK AREA. UNCERTAINTIES DO EXIST WITH THE TIMING AND
LOCATION...BUT THERE IS THE POTENTIAL THAT SOME OF THESE
THUNDERSTORMS COULD BE ON THE STRONG TO SEVERE SIDE. THE BEST
CHANCES FOR THUNDERSTORMS ARE EXPECTED SATURDAY AND SATURDAY
NIGHT...THEN AGAIN SUNDAY NIGHT THROUGH MONDAY NIGHT. THOSE WITH
PLANS SHOULD STAY UP TO DATE ON THE LATEST FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ADO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:34 AM CDTAreal Flood AdvisoryGIDPhelps5 hr

Nearby

River Flood Warnings in Nebraska, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.